Alert archive / Nebraska / River Flood Advisories in 2021

River Flood Advisory 5, NWS North Platte, NE

August 20, 2021Lincoln County, Nebraska

NWS North Platte, NE issued this river flood advisory at Aug 20, 2021, 2:40 PM CDT for Lincoln County, Nebraska. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Aug 20, 2021, 2:40 PM CDT (19:40 UTC)
Expired
Aug 21, 2021, 2:23 PM CDT
In force
24 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 90 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Platte River at North Platte (NPTN1).

Action stage
5.5 ft
Minor stage
6 ft
Moderate stage
6.5 ft
Major stage
7 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06693000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

322 
WGUS83 KLBF 201940
FLSLBF

Flood Advisory
National Weather Service North Platte NE
240 PM CDT Fri Aug 20 2021

...The National Weather Service in North Platte has issued a Flood 
Advisory for the following rivers in Nebraska...

  North Platte River at North Platte affecting Lincoln County.

.Recent heavy rainfall has caused the North Platte River near North 
Platte to rise to near the flood stage of 6 feet. The river level 
should begin to fall Saturday afternoon.

For the North Platte River...including Lisco, Kingsley Dam, 
Lewellen, North Platte...elevated river levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.

The next statement will be issued Saturday morning at 830 AM CDT.

&&


NEC111-211330-
/O.NEW.KLBF.FL.Y.0005.210820T1940Z-210824T0000Z/
/NPTN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/
240 PM CDT Fri Aug 20 2021

The National Weather Service in North Platte has issued a

* Flood Advisory for
  the North Platte River at North Platte.
* From this afternoon to Monday evening.
* At 2:00 PM CDT Friday the stage was 6.0 feet.
* Action stage is 5.5 feet.
* Flood stage is 6.0 feet.
* Forecast...The river is expected to fall to 5.3 feet Wednesday 
  morning.
* Impact...At 6.0 feet, Minor flood stage. Minor flooding begins in 
  low lying and agricultural areas along the south bank of the North 
  Platte River. Flooding of yards between the golf course and 
  Buffalo Bill Campground are possible. Minor water intrusions into 
  low lying areas of Cody Park in North Platte begins. People should 
  use caution in the water and along the banks of the river, 
  especially near Cody Park.

&&


                  Fld   Observed           Forecasts (1 pm CDT)     
Location          Stg   Stg   Day/Time     Sat   Sun   Mon          

North Platte River
North Platte      6.0   6.0   Fri 2 pm CDT 5.8   5.5   5.3          





&&

LAT...LON 4114 10067 4112 10064 4110 10069 4115 10075
      4119 10087 4124 10087

$$

Roberg
3 follow-up statements
593 
WGUS83 KLBF 210146
FLSLBF

Flood Advisory
National Weather Service North Platte NE
846 PM CDT Fri Aug 20 2021

...The Flood Advisory continues for the following rivers in 
Nebraska...

  North Platte River at North Platte affecting Lincoln County.

For the North Platte River near North Platte...river levels are 
expected to be right around the flood stage of 6 feet through 
Saturday evening and then begin to fall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.

The next statement will be issued Saturday morning.

&&


NEC111-212000-
/O.CON.KLBF.FL.Y.0005.000000T0000Z-210824T0000Z/
/NPTN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
846 PM CDT Fri Aug 20 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the North Platte River at North Platte.
* Until Monday evening.
* At 8:00 PM CDT Friday the stage was 6.1 feet.
* Action stage is 5.5 feet.
* Flood stage is 6.0 feet.
* Forecast...The river is expected to fall below 6 feet Saturday 
  night.
* Impact...At 6.0 feet, Minor flood stage. Minor flooding begins in 
  low lying and agricultural areas along the south bank of the North 
  Platte River. Flooding of yards between the golf course and 
  Buffalo Bill Campground are possible. Minor water intrusions into 
  low lying areas of Cody Park in North Platte begins. People should 
  use caution in the water and along the banks of the river, 
  especially near Cody Park.

&&


                  Fld   Observed           Forecasts (7 pm CDT)     
Location          Stg   Stg   Day/Time     Sat   Sun   Mon          

North Platte River
North Platte      6.0   6.1   Fri 8 pm CDT 6.2   5.8   5.4          





&&

LAT...LON 4114 10067 4112 10064 4110 10069 4115 10075
      4119 10087 4124 10087

$$

Taylor
255 
WGUS83 KLBF 211437
FLSLBF

Flood Advisory
National Weather Service North Platte NE
937 AM CDT Sat Aug 21 2021

...The Flood Advisory continues for the following rivers in 
Nebraska...

  North Platte River at North Platte affecting Lincoln County.

For the North Platte River...including North Platte...elevated river 
levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 700 PM CDT.

&&


NEC111-220000-
/O.EXT.KLBF.FL.Y.0005.000000T0000Z-210822T0000Z/
/NPTN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
937 AM CDT Sat Aug 21 2021

...The Flood Advisory is now in effect until this evening...

The Flood Advisory continues for
  the North Platte River at North Platte.
* Until this evening.
* At 9:00 AM CDT Saturday the stage was 6.0 feet.
* Action stage is 5.5 feet.
* Flood stage is 6.0 feet.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:00 AM CDT Saturday was 6.1 feet.
* Forecast...The river is expected to fall below flood stage this 
  afternoon and continue falling to 5.4 feet Thursday morning.
* Impact...At 6.0 feet, Minor flood stage. Minor flooding begins in 
  low lying and agricultural areas along the south bank of the North 
  Platte River. Flooding of yards between the golf course and 
  Buffalo Bill Campground are possible. Minor water intrusions into 
  low lying areas of Cody Park in North Platte begins. People should 
  use caution in the water and along the banks of the river, 
  especially near Cody Park.

&&


                  Fld   Observed           Forecasts (7 am CDT)     
Location          Stg   Stg   Day/Time     Sun   Mon   Tue          

North Platte River
North Platte      6.0   6.0   Sat 9 am CDT 5.7   5.5   5.4          





&&

LAT...LON 4114 10067 4112 10064 4110 10069 4115 10075
      4119 10087 4124 10087

$$

CDC
973 
WGUS83 KLBF 211923
FLSLBF

Flood Advisory
National Weather Service North Platte NE
223 PM CDT Sat Aug 21 2021

...The Flood Advisory is cancelled for the following rivers in 
Nebraska...

  North Platte River at North Platte affecting Lincoln County.

NEC111-212030-
/O.CAN.KLBF.FL.Y.0005.000000T0000Z-210821T1923Z/
/NPTN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
223 PM CDT Sat Aug 21 2021

...The Flood Advisory for the North Platte River at North Platte has 
been cancelled...

The Flood Advisory is cancelled for
  the North Platte River at North Platte.
* At 2:00 PM CDT Saturday the stage was 5.9 feet.
* Flood stage is 6.0 feet.
* Forecast...The river is expected to remain steady below flood 
  stage at 5.8 feet.

&&


                  Fld   Observed           Forecasts (1 pm CDT)     
Location          Stg   Stg   Day/Time     Sun   Mon   Tue          

North Platte River
North Platte      6.0   5.9   Sat 2 pm CDT 5.6   5.5   5.4          





&&

LAT...LON 4114 10067 4112 10064 4110 10069 4115 10075
      4119 10087 4124 10087

$$

Sinclair

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood advisory went out at Aug 20, 12:20 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Aug 20, 12:20 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1220 PM CDT Fri Aug 20 2021

.SHORT TERM...(Today through Saturday)
Issued at 401 AM CDT Fri Aug 20 2021

The surface front has pushed south down to around the KS border
but it then bends back northward and still lingers across the far
eastern part of the area mainly across Holt, Garfield, and Wheeler
counties. With much of the flow parallel to the front it will not
be in a big hurry to clear the area so it will still be around to
serve as a focus for convection through this morning. Elevated
instability is still sufficient to support some hail cores with
enough effective shear to organize updrafts for an occasional
severe threat through early this morning near the lingering
surface frontal boundary. The axis of the sharp upper trof will
cross Nebraska later this morning, ending any lingering showers
and thunderstorms and booting the front off to our east by the
afternoon with any additional storms firing well to our east. High
pressure with ridging aloft will bring quiet and cooler weather
to Nebraska for Saturday.

.LONG TERM...(Saturday night through Thursday)
Issued at 401 AM CDT Fri Aug 20 2021

The pattern will remain active into next week with low amplitude
ridging in a progressive flow regime allowing a steady stream of
short waves to ripple through the flow. This will give us warmer
temperatures along with a chance of showers and thunderstorms
just about each day next week.

Sunday looks to offer an opportunity for strong to severe storms as
another cold front moves across the high plains. Ensemble median values
indicate modest instability by Sunday afternoon with an energized low
level wind field creating favorable shear profiles with adequately
curved hodographs. Effective shear vectors have a favorable orientation
to the frontal boundary to support a more discrete mode of
convection and steep low level lapse rates will support
accelerating downdrafts. The best parameter space appears to set
up a bit to our east but will have to pay close attention to
evolution of details heading into the weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1219 PM CDT Fri Aug 20 2021

VFR conditions will continue across western NE the next 24 hours.
Behind a cold front, a breezy west to northwest wind will occur
across the area this afternoon into this evening. Gusts over 25kt
will be possible across the panhandle into north central NE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...MBS
LONG TERM...MBS
AVIATION...Roberg
Hazardous weather outlook, Aug 20, 11:39 AM CDT, 3 hours 1 minute before
Hazardous Weather Outlook
National Weather Service North Platte NE
1139 AM CDT Fri Aug 20 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-211645-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1139 AM CDT Fri Aug 20 2021 /1039 AM MDT Fri Aug 20 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Lingering showers and thunderstorms will continue until mid
afternoon across eastern portions of north central Nebraska with
moderate to heavy rainfall possible.

Flooding will continue across portions of Perkins, Chase, and
Hayes Counties through at least this evening. Heavy rainfall from
2 to 4 inches with local amounts over 6 inches has fallen from
recent thunderstorms. Some area roads may be covered with water
or washed out. Flooding is also occurring along some area creeks,
including the Frenchman Creek south of Lamar and portions of the
Stinking Water Creek.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

Flooding may continue this weekend across portions of Chase and
Hayes County for creeks including the Frenchman Creek and
Stinking Water Creek.

Scattered storms are possible Sunday across north central into
central Nebraska, some storms may become severe.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather to the
NWS.

&&

More information can be found on our website at
www.weather.gov/northplatte

Roberg

In the hours before

Local storm report, Aug 20, 10:53 AM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1053 AM CDT FRI AUG 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     FLOOD            5 S LAMAR               40.50N 101.98W
08/20/2021                   CHASE              NE   EMERGENCY MNGR

            FLOODING ALONG THE FRENCHMAN CREEK ABOUT 5 MILES SOUTH OF
            LAMAR. WATER ALSO OVER SOME AREA ROADS.

&&

ROBERG
Local storm report, Aug 20, 10:58 AM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1058 AM CDT FRI AUG 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     FLOOD            6 WNW IMPERIAL          40.55N 101.74W
08/20/2021                   CHASE              NE   EMERGENCY MNGR

            A COUNTY ROAD WAS WASHED OUT FROM FLOOD WATERS 6 MILES
            WEST NORTHWEST OF IMPERIAL.

&&

ROBERG
Local storm report, Aug 20, 11:22 AM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1122 AM CDT FRI AUG 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     HEAVY RAIN       30 S VALENTINE          42.44N 100.55W
08/20/2021  M1.13 INCH       CHERRY             NE   PUBLIC

            24 HOUR STORM TOTAL.

&&

ROBERG
Local storm report, Aug 20, 12:43 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1243 PM CDT FRI AUG 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 AM     HEAVY RAIN       4 SW NORTH PLATTE       41.09N 100.83W
08/20/2021  M2.15 INCH       LINCOLN            NE   NWS EMPLOYEE

            STORM TOTAL RAINFALL.

&&

ROBERG
Local storm report, Aug 20, 12:54 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1254 PM CDT FRI AUG 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       8 WSW SUTHERLAND        41.11N 101.27W
08/20/2021  M4.27 INCH       LINCOLN            NE   COCORAHS

            24 HOUR STORM TOTAL.

&&

ROBERG
Local storm report, Aug 20, 12:56 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1256 PM CDT FRI AUG 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       3 SW CHAMPION           40.43N 101.75W
08/20/2021  M4.90 INCH       CHASE              NE   COCORAHS

            24 HOUR STORM TOTAL.

&&

ROBERG

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 7:02 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFChase, Perkins43 min
Aug 19, 7:13 PM CDTFlash Flood WarningLBFKeith3 hr
Aug 19, 7:32 PM CDTSevere Thunderstorm WarningLBFChase, Perkins43 min
Aug 19, 7:42 PM CDTSevere Thunderstorm WarningLBFChase, Perkins48 min
Aug 19, 7:50 PM CDTAreal Flood AdvisoryLBFArthur2 hr
Aug 19, 7:59 PM CDTAreal Flood AdvisoryLBFChase, Perkins2 hr
Aug 19, 8:13 PM CDTAreal Flood WarningLBFChase, Perkins24 hr
Aug 19, 8:39 PM CDTAreal Flood AdvisoryLBFKeith, Lincoln, Perkins3 hr
Aug 19, 8:42 PM CDTSpecial Weather StatementLBFPerkins48 min
Aug 19, 9:14 PM CDTSpecial Weather StatementLBFChase46 min
Aug 19, 9:17 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFChase, Hayes, Lincoln, Perkins43 min
Aug 19, 9:28 PM CDTSpecial Weather StatementLBFLincoln47 min
Aug 19, 9:40 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFChase, Frontier, Hayes, Lincoln, Perkins50 min
Aug 19, 9:51 PM CDTAreal Flood AdvisoryLBFCuster, Keith, Lincoln4 hr
Aug 19, 9:56 PM CDTSevere Thunderstorm WarningLBFLincoln49 min
Aug 19, 10:34 PM CDTSpecial Weather StatementLBFFrontier, Hayes41 min
Aug 19, 10:41 PM CDTSpecial Weather StatementLBFDawson49 min
Aug 19, 11:22 PM CDTSpecial Weather StatementLBFCuster38 min
Aug 19, 11:28 PM CDTSpecial Weather StatementLBFFrontier47 min
Aug 19, 11:32 PM CDTSpecial Weather StatementLBFChase43 min
Aug 20, 12:15 AM CDTSpecial Weather StatementLBFChase45 min
Aug 20, 12:58 AM CDTSpecial Weather StatementLBFHayes47 min
Aug 20, 1:39 AM CDTAreal Flood WarningLBFChase, Hayes19 hr
Aug 20, 1:50 AM CDTAreal Flood AdvisoryLBFLincoln2 hr
Aug 20, 1:56 AM CDTSpecial Weather StatementLBFLincoln49 min
Aug 20, 3:12 AM CDTSpecial Weather StatementLBFCuster48 min
Aug 20, 10:35 AM CDTRiver Flood AdvisoryLBFHayes10 hr

Nearby

River Flood Advisories in Nebraska, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.